Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 107, NWS Morristown, TN

June 26, 2002Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2002, 4:59 PM EDT for Scott County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 4:59 PM EDT (20:59 UTC)
Expired
Jun 26, 2002, 5:45 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Scott County, TN

The radar

The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 262059
SVRMRX
TNC151-262145-
/NEW.KMRX.SV.W.0143.262059-262145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN EAST TENNESSEE

* UNTIL 545 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ELGIN...OR 15 MILES NORTH
  OF WARTBURG...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELGIN AROUND 510 PM EDT
  SLICK ROCK AROUND 525 PM EDT
  HUNTSVILLE AROUND 540 PM EDT
  NORMA AROUND 545 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

$$

LAT...LON 3636 8482 3626 8468 3631 8426 3654 8438

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 26, 3:25 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT WED JUN 26 2002

MORE MOIST AND UNSTABLE AIR ON THE WAY...AND NO REAL CHANGE TO THE
FORECAST THROUGH THURSDAY.  THEN...ON THU NIGHT AND INTO FRI...WE
GET A FRONT TO APPROACH FROM THE NORTH.  THIS WILL SIGNIFICANTLY
INCREASE OUR CHANCE FOR RAIN.  WENT LIKELY POPS BOTH PERIODS.

FOR TEMPS...WENT CLOSE TO GUIDANCE MOST AREAS.  WENT A LITTLE WARMER
ON MAXES FOR THU BECAUSE FEEL THE MODEL HAS OVERBLOWN THE CLOUDS AND
PRECIP.

FCSTID = 29
CHA   70  86  71  83 /  30  50  60  60
TYS   70  85  70  81 /  30  40  60  60
TRI   70  84  69  80 /  30  40  60  60
OQT   69  85  70  81 /  30  40  60  60

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

PARKER

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:12 PM EDTSevere Thunderstorm WarningMRXMorgan48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.